Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2012, 7:23 PM CDT for Jack County, Young County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 7:23 PM CDT (00:23 UTC)
- Expired
- May 28, 2012, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 114 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:40 PM CDT | TSTM WND DMG | Olney, TX | 2-FT PECAN TREE BLOWN DOWN (SNAPPED)... ALSO FENCES AND OUTBUILDINGS DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS54 KFWD 290023
SVRFWD
TXC237-503-290115-
/O.NEW.KFWD.SV.W.0135.120529T0023Z-120529T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 33 MILES NORTHEAST OF
OLNEY TO 17 MILES NORTHEAST OF OLNEY TO 20 MILES WEST OF OLNEY...
MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OLNEY AROUND 755 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3341 9895 3340 9843 3348 9842 3347 9798
3343 9798 3343 9792 3332 9792 3307 9842
3295 9842 3296 9896 3334 9897
TIME...MOT...LOC 0022Z 296DEG 19KT 3370 9834 3354 9855
3342 9909
$$1 follow-up statement
105
WWUS54 KFWD 290046
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT MON MAY 28 2012
TXC237-503-290115-
/O.CON.KFWD.SV.W.0135.000000T0000Z-120529T0115Z/
JACK TX-YOUNG TX-
746 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR YOUNG AND NORTHERN JACK COUNTIES...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTH OF JACKSBORO TO 23
MILES NORTH OF JACKSBORO TO 5 MILES EAST OF OLNEY TO 16 MILES WEST OF
NEWCASTLE...MOVING SOUTHEAST AT 20 MPH. THE OUTFLOW WINDS ARE
PRECEDING THE THUNDERSTORMS. THE STRONGEST STORM CAPABLE OF
PRODUCING LARGE HAIL WAS LOCATED JUST WEST OF ELBERT IN THROCKMORTON
COUNTY...MOVING SOUTHEAST TOWARDS WESTERN YOUNG COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWCASTLE AROUND 815 PM CDT...
LAT...LON 3341 9895 3340 9843 3348 9842 3347 9798
3343 9798 3343 9792 3332 9792 3307 9842
3295 9842 3296 9896 3334 9897
TIME...MOT...LOC 0045Z 296DEG 19KT 3371 9818 3354 9828
3335 9868 3326 9901
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:47 PM CDT, 36 minutes earlier.
Area forecast discussion, May 28, 6:47 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 647 PM CDT MON MAY 28 2012 .AVIATION... /00Z TAFS/ CONCERNS...THUNDERSTORMS...MVFR CIGS AT WACO. THUNDERSTORMS... SEVERE CONVECTION DEVELOPED NEAR SURFACE BOUNDARY NORTHWEST OF FWD CWA. ALTHOUGH STORMS INITIALLY HAD AN EASTWARD TRAJECTORY...CELLS HAVE ALREADY BEGUN TURNING RIGHT TOWARD MOIST INFLOW. MEAN FLOW WOULD SUGGEST SOUTHEASTWARD PROGRESSION AWAY FROM THE BOUNDARY WILL CONTINUE THE REMAINDER OF THE EVENING. INSTABILITY DECREASES TOWARD THE METROPLEX...AND THE STORMS WILL SOON BE INGESTING A POST-SUNSET BOUNDARY LAYER. THERE WILL STILL BE FAVORABLE INSTABILITY DOWNSTREAM THIS EVENING...BUT STORMS WILL LIKELY DIMINISH IN INTENSITY...REACHING THE METROPLEX LATE EVENING TOWARD MIDNIGHT. WILD CARD WILL BE A RATHER INNOCUOUS SHORTWAVE NOW IN NORTHEASTERN NEW MEXICO (EVIDENT ON WV IMAGERY)...WHICH MAY APPROACH NORTH TEXAS AROUND MIDNIGHT OR THEREAFTER. FOR NOW... HAVE LIMITED VCTS/CB TO 04-06Z (11PM-1AM CDT) TIME FRAME. WILL ASSESS FURTHER WITH 03Z AMENDMENTS. TUESDAY... POTENTIAL FOR ADDITIONAL CONVECTION TUESDAY AFTERNOON...BUT WITH LOW CONFIDENCE...WILL FORGO INCLUSION IN TAFS AT THIS TIME. WACO... STORMS WILL STAY WELL TO THE NORTH. STRATUS EXPECTED TO INVADE CENTRAL AND EAST TEXAS TOWARD DAWN...LIKELY REACHING WACO BEFORE SUNRISE. IN LATE MAY WARMTH...PAPER THIN LAYER SHOULD EFFECTIVELY MIX OUT BY 14Z (9AM CDT). 25 && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/ CUMULUS HAVE BEEN ON THE INCREASE ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE THIS AFTERNOON...AHEAD OF A FRONT THAT CURRENTLY STRETCHES FROM NORTH-CENTRAL OKLAHOMA TO THE TEXAS SOUTH PLAINS. THE BOUNDARY IS NOT MAKING MUCH PROGRESS SOUTHEAST...AS THE MAIN UPPER TROUGH AND ASSOCIATED ENERGY CAN BE SEEN ON SATELLITE TREKKING EAST OVER THE NORTHERN PLAINS. THERE IS HOWEVER A SUBTLE SHORTWAVE WORKING ITS WAY EAST TOWARDS THE AREA IN THE ZONAL FLOW ALOFT. THIS SHOULD HELP WITH THE DEVELOPMENT OF THUNDERSTORMS DURING PEAK HEATING LATE THIS AFTERNOON AND THIS EVENING IN THE MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...LIKELY IN THE VICINITY OF THE DEVELOPING CU FIELD. WINDS HAVE DECREASED SOME TODAY COMPARED TO THE PAST SEVERAL DAYS. MEAN FLOW WILL REMAIN MODEST WITH 500MB WINDS AROUND 30 KTS INCREASING TO 50 KTS AT 300 MB. HOWEVER...MOISTURE AND INSTABILITY WILL BE SUFFICIENT ENOUGH FOR A FEW STRONG TO SEVERE STORMS...WITH PWS INCREASING TO AROUND AN INCH AND A HALF AND SB CAPE NEAR 3000 J/KG. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. COVERAGE MAY NOT INITIALLY BE ALL THAT HIGH...BUT COULD QUICKLY INCREASE WITH TIME ESPECIALLY IF SUFFICIENT CELL MERGERS OCCUR...A SMALL COLD POOL DEVELOPS AND ACTIVITY BECOMES MORE ORGANIZED. STORM MOTION TO THE EAST WOULD ALLOW ACTIVITY TO SPREAD EAST ACROSS NORTH TEXAS TONIGHT...AND GRADUALLY WEAKEN DUE TO THE LOSS OF SURFACE HEATING AND THE PRESENCE OF A STRONGER CAPPING INVERSION FARTHER TO THE EAST. AT THIS TIME WILL KEEP THE HIGHEST POPS TONIGHT OVER THE NORTHWEST AND TAPER THEM OFF TO SLIGHT CHANCE ALONG A SULPHUR SPRINGS TO GOLDTHWAITE LINE. UPPER RIDGING IS PROGGED TO INCREASE ACROSS THE AREA TOMORROW. THUNDERSTORMS WILL REMAIN MOSTLY ALONG AND NORTH OF THE RED RIVER NEAR THE QUASI-STATIONARY FRONT DURING THE DAY...BUT MAY THEN SLIDE SOUTHEAST IN THE NORTHWEST FLOW ALOFT AFFECTING THE NORTHEASTERN THIRD OF NORTH TEXAS TOMORROW NIGHT. AN IMPRESSIVE SHORTWAVE TROUGH WILL THEN DROP SOUTHWARD FROM CANADA INTO THE CENTRAL PLAINS ON WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI VALLEY THURSDAY AND FRIDAY. THIS SHOULD FORCE THE COLD FRONT SOUTHWARD ACROSS NORTH AND CENTRAL TEXAS THURSDAY AND POSSIBLY ALL THE WAY TO THE UPPER TEXAS COAST ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT LATE WEDNESDAY INTO THURSDAY. THE BEST CHANCES WILL BE OVER THE EASTERN AND NORTHEASTERN COUNTIES WHERE UPPER LEVEL SUPPORT WILL BE BEST. TEMPERATURES WILL RETURN TO NEAR OR JUST BELOW NORMAL BY THE END OF THE WEEK BEHIND THE FRONT. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 92 73 / 20 10 20 10 30 WACO, TX 72 92 72 91 74 / 10 5 10 10 20 PARIS, TX 72 90 70 89 70 / 20 20 30 20 50 DENTON, TX 72 93 71 92 72 / 30 20 30 20 40 MCKINNEY, TX 71 93 71 91 73 / 20 20 30 20 40 DALLAS, TX 75 93 74 92 73 / 20 10 20 10 30 TERRELL, TX 72 94 71 91 72 / 20 10 20 10 30 CORSICANA, TX 72 93 72 91 73 / 10 5 10 10 30 TEMPLE, TX 70 92 71 91 73 / 10 5 5 10 20 MINERAL WELLS, TX 70 93 70 92 71 / 30 20 20 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/92
Hazardous weather outlook, May 28, 3:15 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT MON MAY 28 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ALONG AND NORTHWEST OF A CISCO TO GAINESVILLE LINE BY EARLY THIS EVENING. HAZARDS FROM THESE STORMS INCLUDES VERY LARGE HAIL...FREQUENT LIGHTNING...AND DAMAGING WINDS. LATER THIS EVENING AND OVERNIGHT...THE STORM THREAT WILL SPREAD SOUTH AND EAST TO A GOLDTHWAITE...HILLSBORO...SULPHUR SPRINGS LINE WITH THE BEST COVERAGE OCCURRING NORTH OF INTERSTATE 20. A WEAKENING TREND IN STORMS IS EXPECTED AFTER MIDNIGHT...AS THEY MOVE INTO A MORE STABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS ON TUESDAY AND WEDNESDAY AND ACROSS ALL OF NORTH TEXAS WEDNESDAY NIGHT AND THURSDAY. STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL GENERALLY BE NORTH OF INTERSTATE 20 TOWARD THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH AND WEST OF A SHERMAN...TO DALLAS...TO HAMILTON LINE THROUGH MIDNIGHT. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:54 PM CDT | Special Weather Statement | FWD | Stephens | 36 min |
| May 28, 8:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 28, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Stephens, Young | 62 min |
| May 28, 8:24 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Jack, Montague, Wise | 66 min |
| May 28, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 57 min |
| May 28, 9:09 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 36 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Jack, Palo Pinto, Parker, Wise | 60 min |
| May 28, 9:41 PM CDT | Special Weather Statement | FWD | Denton, Grayson | 34 min |
| May 28, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Mills | 45 min |
| May 28, 9:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| May 28, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 47 min |
| May 28, 10:19 PM CDT | Areal Flood Advisory | FWD | Henderson, Tarrant | 116 min |
| May 28, 10:27 PM CDT | Special Weather Statement | FWD | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.